Alert archive / Wisconsin / Special Weather Statements in 2018
Special Weather Statement, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special weather statement at Jul 1, 2018, 3:18 PM CDT for Dodge County, Wisconsin. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2018, 3:18 PM CDT (20:18 UTC)
- Expired
- Jul 1, 2018, 3:45 PM CDT
- In force
- 27 min
- Issued by
- NWS Milwaukee, WI
County Dodge County, WI
The radar
The Milwaukee radar (KMKX), 48 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 3:44 PM CDT | TSTM WND DMG | 5 W Kewaskum, WI | TREES REPORTED DOWN IN THE TOWN OF WAYNE. RELAYED VIA WASHINGTON COUNTY DISPATCH. DELAYED REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -259 J/kg
- Mixed-layer LCL
- 1272 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
446
WWUS83 KMKX 012018
SPSMKX
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
318 PM CDT SUN JUL 1 2018
WIZ058-059-012045-
Dodge-Washington-
318 PM CDT SUN JUL 1 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WASHINGTON AND
EASTERN DODGE COUNTIES...
At 318 PM CDT, a strong thunderstorm was located near Hustisford, or
8 miles southeast of Juneau, moving northeast at 50 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Watertown, Hartford, Mayville, Kewaskum, Horicon, Juneau, Lomira,
Theresa, Hustisford, Iron Ridge, Addison, Rubicon, Lebanon, Woodland,
Brownsville, Neosho, Wayne, Clyman, Kekoskee and Nenno.
LAT...LON 4320 8857 4320 8866 4327 8883 4363 8849
4363 8840 4354 8840 4354 8813
TIME...MOT...LOC 2018Z 217DEG 42KT 4330 8863
$$
SPMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Jul 1, 2:23 PM CDT, 55 minutes earlier.
Area forecast discussion, Jul 1, 2:23 PM CDT, 55 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
223 PM CDT Sun Jul 1 2018
.DISCUSSION...
Rest of this afternoon into tonight - Confidence...Medium
Will let Excessive Heat Warning drop off at 4 pm here with
increasing shower/thunderstorm threat/cloud cover. Mid level
energy continues to pivot to our northeast with best dynamics and
0-6km shear to our north though the northern cwa is closer to the
better energy. Plenty of instability ahead of the front. Meso
progs continue to bring these storms across the cwa by 22 or 23z.
Then another small chance of additional showers or a pop up storm
with lower level wind shift line. The winds then do shift westerly
bringing in clearing skies.
Monday - Confidence...Medium
Surface ridging looks to be dominant. Airmass much more
comfortable with somewhat cooler air and much lower dew points. 925
temps will be lower in the 20-22c range.
Monday night and Tuesday...Forecast Confidence Is Medium.
A strong, west/southwest upper flow will extend across the U.S.
Canadian border areas, with an upper ridge across the ohio River
valley. *50 mb winds become more south on Tuesday, as the
Very warm and more humid air begins to return mainly west areas.
Increasing CAPE of 500 to 1000 Joules/kg also returns west, but
any forcing is weak, as surface high pressure remains over the
Great Lakes.
Independence Day and evening...Forecast Confidence Is Medium.
The mid/upper ridge pushes into southern Wisconsin a little more
with thee upper jet across southern Canada.
Very warm and more humid air will return. Instability and
increasing CAPE also return, especially west areas, but forcing
remains weak. A few models are showing some thunderstorms along
the lake breeze front, but this is often overdone.
Thursday Through Sunday...Forecast confidence is medium:
Models are showing a rather strong shortwave in the northern
stream jet across south central Canada north of lake Superior late
Wednesday night and Thursday morning, so we will have a chance of
thunderstorms with a weak cold front later Thursday and Thursday
night.
Surface high pressure builds across the lake Superior area Friday
and is centered over the Great lakes Saturday.
Temperatures should reach up near 90 once again Thursday (with
heat indices pushing 100). Then temperatures should cool back a
few degrees Friday and Saturday, somewhat closer to normal values
for early July.
As the high shifts a little east Sunday, a weak south flow is
expected to warm temperatures again.
&&
.AVIATION(21Z TAFS)...Low pressure passing to the north with
broken convection ahead of the cold front. Gusty southerly winds
will be shifting to the west early. Better dynamics/shear focusing
best severe potential to the north of TAF sites. Meso models
hinting at some renewed shower potential early this evening. High
pressure proggd to settle in for Monday with quiet conditions and
a lighter wind regime.
&&
.MARINE...No changes planned to Small Craft Advisory. A gusty
southerly wind regime will shift to the southwest then west this
evening in the wake of a frontal passage. A period of storms will
also affect the nearshore waters the rest of this afternoon.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Excessive Heat Warning until 4 PM CDT this afternoon for WIZ065-
066-070>072.
LM...Small Craft Advisory until 7 PM CDT this evening for LMZ644>646.
Small Craft Advisory until 10 PM CDT this evening for LMZ643.
&&
Tonight/Monday and Aviation/Marine...Collar
Monday Night through Sunday...HentzHazardous weather outlook, Jul 1, 12:17 PM CDT, 3 hours 1 minute before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 1217 PM CDT Sun Jul 1 2018 WIZ046-047-051-052-056>060-062>072-021730- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 1217 PM CDT Sun Jul 1 2018 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...This Afternoon and Tonight An Excessive Heat Warning remains in effect for Milwaukee, Waukesha, Walworth, Racine and Kenosha counties. The heat index will range from 97 to 102. Cooler weather arrives in the wake of a cold front this evening. Thunderstorms are likely this afternoon into early this evening. A Tornado Watch is in effect for all of southern Wisconsin until 7 pm. Severe thunderstorms including damaging winds, large hail and tornadoes are all possible. There is a moderate swim risk today for beaches in Sheboygan and Ozaukee County. Breaking waves and currents are expected. Stay away from dangerous areas like piers, breakwalls, and river outlets. .DAYS TWO THROUGH SEVEN...Monday through Saturday There are chances for thunderstorms at times Wednesday into early Friday. Heat index values could approach 100 degrees on Independence Day and again on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed this afternoon. LMZ643>646-021730- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 1217 PM CDT Sun Jul 1 2018 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...This Afternoon and Tonight A Small Craft Advisory is in effect from later this morning into this evening due to gusty southerly winds. The highest waves will be toward Sheboygan and out toward open water. A Tornado Watch is in effect until 7 pm. Severe thunderstorms including damaging winds, large hail and waterspouts are all possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday There are chances for thunderstorms at times Wednesday through early Friday. Collar www.weather.gov/mkx
In the hours before
Local storm report, Jul 1, 2:54 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
254 PM CDT SUN JUL 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG 2 W BROOKFIELD 43.07N 88.15W
07/01/2018 WAUKESHA WI LAW ENFORCEMENT
TREE DAMAGE IN BROOKFIELD. RELAYED FROM
WAUKESHA COUNTY SHERIFF.
0224 PM TSTM WND DMG 1 WSW DELAFIELD 43.06N 88.42W
07/01/2018 WAUKESHA WI LAW ENFORCEMENT
TREE DAMAGE IN DELAFIELD.
&&
HALBACHSpecial weather statement, Jul 1, 2:56 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
256 PM CDT SUN JUL 1 2018
WIZ064-069-070-012045-
Walworth-Rock-Jefferson-
256 PM CDT SUN JUL 1 2018
...A STRONG THUNDERSTORM WILL AFFECT WESTERN WALWORTH...EASTERN ROCK
AND SOUTHEASTERN JEFFERSON COUNTIES...
At 256 PM CDT, a strong thunderstorm was located over Janesville,
moving northeast at 50 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Janesville, Beloit, Whitewater, Fort Atkinson, Milton, Clinton,
Palmyra, Darien, Lake Koshkonong, Richmond, Rome, La Grange, Hebron,
Sullivan, Tiffany, Allens Grove, Millard, Avalon, Shopiere and Afton.
LAT...LON 4250 8912 4284 8902 4311 8855 4284 8854
4250 8876 4249 8890
TIME...MOT...LOC 1956Z 233DEG 44KT 4265 8898
SPMLocal storm report, Jul 1, 3:02 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
302 PM CDT SUN JUL 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM TSTM WND DMG 1 WSW CEDARBURG 43.29N 88.01W
07/01/2018 OZAUKEE WI PUBLIC
BACKYARD TENT BLOWN OVER FROM WINDS.
&&
HALBACHLocal storm report, Jul 1, 3:10 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
310 PM CDT SUN JUL 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 PM TSTM WND DMG 1 WSW CEDARBURG 43.29N 88.01W
07/01/2018 OZAUKEE WI EMERGENCY MNGR
TREES AND POWER LINES DOWN ACROSS THE
SOUTHWEST SIDE OF CEDARBURG.
0252 PM TSTM WND DMG 1 NW THIENSVILLE 43.24N 87.99W
07/01/2018 OZAUKEE WI EMERGENCY MNGR
TREES AND POWER LINES DOWN ACROSS THE
THIENSVILLE AREA.
&&
HALBACHSpecial weather statement, Jul 1, 3:11 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
311 PM CDT SUN JUL 1 2018
WIZ052-012045-
Sheboygan-
311 PM CDT SUN JUL 1 2018
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT EASTERN SHEBOYGAN
COUNTY...
At 311 PM CDT, strong thunderstorms were clustered over Cedar Grove,
or 9 miles south of Sheboygan Falls, moving northeast at 40 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Sheboygan, Plymouth, Sheboygan Falls, Howards Grove, Oostburg,
Kohler, Cedar Grove, Random Lake, Cascade, Adell, Waldo, Haven,
Gibbsville and Hingham.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4357 8779 4354 8780 4354 8795 4362 8804
4389 8780 4389 8773 4381 8773 4376 8770
4370 8771 4370 8770 4368 8770
TIME...MOT...LOC 2011Z 239DEG 49KT 4359 8786
HENTZSpecial weather statement, Jul 1, 3:18 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
318 PM CDT SUN JUL 1 2018
WIZ058-059-012045-
Dodge-Washington-
318 PM CDT SUN JUL 1 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WASHINGTON AND
EASTERN DODGE COUNTIES...
At 318 PM CDT, a strong thunderstorm was located near Hustisford, or
8 miles southeast of Juneau, moving northeast at 50 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Watertown, Hartford, Mayville, Kewaskum, Horicon, Juneau, Lomira,
Theresa, Hustisford, Iron Ridge, Addison, Rubicon, Lebanon, Woodland,
Brownsville, Neosho, Wayne, Clyman, Kekoskee and Nenno.
LAT...LON 4320 8857 4320 8866 4327 8883 4363 8849
4363 8840 4354 8840 4354 8813
TIME...MOT...LOC 2018Z 217DEG 42KT 4330 8863
SPMThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:22 PM CDT | Special Weather Statement | MKX | Dodge, Fond du Lac, Green Lake | 38 min |
| Jun 30, 7:38 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Green, Iowa, Lafayette | 52 min |
| Jun 30, 8:19 PM CDT | Areal Flood Advisory | MKX | Green, Lafayette | 3 hr |
| Jun 30, 8:31 PM CDT | Special Weather Statement | MKX | Jefferson, Rock | 44 min |
| Jun 30, 9:22 PM CDT | Areal Flood Advisory | MKX | Dane | 34 min |
| Jun 30, 10:09 PM CDT | Special Weather Statement | MKX | Dane, Green | 21 min |
| Jun 30, 11:19 PM CDT | Special Weather Statement | MKX | Green | 26 min |
| Jul 1, 2:14 AM CDT | Small Craft Advisory | MKX | 20 hr | |
| Jul 1, 1:10 PM CDT | Severe Thunderstorm Warning | MKX | Marquette | 35 min |
| Jul 1, 1:37 PM CDT | Special Weather Statement | MKX | Green Lake | 23 min |
| Jul 1, 1:51 PM CDT | Special Weather Statement | MKX | Walworth | 39 min |
| Jul 1, 1:55 PM CDT | Special Weather Statement | MKX | Waukesha | 35 min |
| Jul 1, 2:04 PM CDT | Special Weather Statement | MKX | Rock | 41 min |
| Jul 1, 2:17 PM CDT | Special Weather Statement | MKX | Jefferson | 28 min |
| Jul 1, 2:20 PM CDT | Special Weather Statement | MKX | Waukesha | 25 min |
| Jul 1, 2:33 PM CDT | Special Weather Statement | MKX | Waukesha | 42 min |
| Jul 1, 2:36 PM CDT | Special Weather Statement | MKX | Fond du Lac | 39 min |
| Jul 1, 2:39 PM CDT | Special Weather Statement | MKX | Jefferson | 51 min |
| Jul 1, 2:43 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Ozaukee, Washington, Waukesha | 47 min |
| Jul 1, 2:47 PM CDT | Special Marine Warning | MKX | 58 min | |
| Jul 1, 2:51 PM CDT | Special Weather Statement | MKX | Washington | 24 min |
| Jul 1, 2:56 PM CDT | Special Weather Statement | MKX | Jefferson | 49 min |
| Jul 1, 3:11 PM CDT | Special Weather Statement | MKX | Sheboygan | 34 min |
| Jul 1, 3:23 PM CDT | Special Marine Warning | MKX | 37 min | |
| Jul 1, 3:23 PM CDT | Severe Thunderstorm Warning | MKX | Sheboygan | 19 min |
| Jul 1, 3:26 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Fond du Lac, Washington | 36 min |
| Jul 1, 3:30 PM CDT | Special Weather Statement | MKX | Milwaukee | 30 min |
| Jul 1, 3:32 PM CDT | Special Weather Statement | MKX | Milwaukee | 28 min |
| Jul 1, 3:36 PM CDT | Special Weather Statement | MKX | Waukesha | 39 min |
| Jul 1, 3:41 PM CDT | Special Marine Warning | MKX | 64 min | |
| Jul 1, 3:41 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Ozaukee | 19 min |
| Jul 1, 3:44 PM CDT | Special Weather Statement | MKX | Walworth | 31 min |
| Jul 1, 3:51 PM CDT | Special Weather Statement | MKX | Sheboygan | 39 min |
| Jul 1, 4:12 PM CDT | Special Marine Warning | MKX | 33 min | |
| Jul 1, 4:13 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine | 17 min |
| Jul 1, 4:22 PM CDT | Special Weather Statement | MKX | Sheboygan | 23 min |
| Jul 1, 4:41 PM CDT | Special Weather Statement | MKX | Milwaukee | 34 min |
| Jul 1, 4:47 PM CDT | Special Marine Warning | MKX | 58 min |
Nearby
Special Weather Statements in Wisconsin, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.